Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Jun 14, 2021, 7:45 PM CDT for Macon County, Alabama. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2021, 7:45 PM CDT (00:45 UTC)
- Expired
- Jun 14, 2021, 8:15 PM CDT
- In force
- 30 min
- Issued by
- NWS Birmingham, AL
County Macon County, AL
The radar
The Maxwell AFB radar (KMXX), 5 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 0.8 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2364 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1325 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
161
WWUS84 KBMX 150045
SPSBMX
Special Weather Statement
National Weather Service Birmingham AL
745 PM CDT Mon Jun 14 2021
ALZ037-045-150115-
Tallapoosa AL-Macon AL-
745 PM CDT Mon Jun 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MACON AND SOUTH
CENTRAL TALLAPOOSA COUNTIES UNTIL 815 PM CDT...
At 744 PM CDT, Doppler radar was tracking a strong thunderstorm near
Liberty City, or near Tallassee, moving south at 20 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Tuskegee, Tallassee, Notasulga, Franklin, Liberty City, Reeves
Airport, Lake Tuskegee, Tallapoosa City, Yates Dam, Uphapee Creek,
Reeltown, Moton Field Municipal Airport and Yates Reservoir.
LAT...LON 3240 8589 3245 8589 3245 8588 3247 8587
3248 8585 3248 8588 3250 8589 3261 8589
3262 8570 3258 8570 3258 8567 3243 8561
TIME...MOT...LOC 0044Z 356DEG 16KT 3255 8579
$$
25/OwenWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jun 14, 7:08 PM CDT, 37 minutes earlier.
Area forecast discussion, Jun 14, 7:08 PM CDT, 37 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 708 PM CDT Mon Jun 14 2021 .UPDATE... Evening Update and 00Z Aviation. && .SHORT TERM... /Updated at 0644 PM CDT Mon Jun 14 2021/ A surface cold front has just moved south of the I-20 area at this writing. The front was slowly catching up to the pre-frontal trough. Scattered showers and thunderstorms were developing along the pre-frontal trough and along several outflows from convection this afternoon. SBCAPE values still remain around 2500 with Bulk Shear values around 20. Precipitable Water values were around 1.7 south. Low level lapse rates were still high in the southern areas. The instability, some shear, DCAPE values around 1000 will lead to strong to severe storms for the next few hours south. The strongest storms will have the capability of producing small hail and wind gusts to around 60 mph. The storms will wind down with the loss of isolation and drier air moving in from the north. No significant changes have been made to the ongoing forecast at this time. 75 .LONG TERM... /Updated at 1256 PM CDT Mon Jun 14 2021/ Wednesday through Friday. No significant changes to forecast. Rain free conditions with lower humidity values Wednesday and Thursday. Humidity will begin to increase on Friday due to northward intrusion of moisture in advance of Gulf of Mexico tropical system. Isolated showers or storms possible Friday across the far southern counties, with increasing rain chances will occur over the weekend as deeper moisture works into area. 58/rose Previous long-term discussion: /Updated at 0300 AM CDT Mon Jun 14 2021/ Wednesday through Friday. Deep-layer northerly flow will stretch across the Mississippi River Valley on Wednesday and will extend into the Deep South. This is a result of an amplified upper-level pattern featuring a broad and prominent ridge near the Four Corners and a longwave trough across the eastern CONUS. At the surface, a broad footprint of high pressure and relatively dry air will remain in place along and east of the Mississippi River for Wednesday and Thursday before the pattern begins to transition on Friday. By then a transient and south shortwave is progged to eject across the Upper Midwest into the Great Lakes region with a flattening of the pattern aloft. Regardless, drier tropospheric air will remain across Central AL through at least Friday with medium-range progged PWs ~1.0" or less. Dewpoints should remain in the 50s and 60s. There are no mentionable PoPs mainly for these reasons. Afternoon highs in the mid 80s to lower 90s are forecast through this time. Saturday and Sunday. While weather remains quiet for the majority of the upcoming week, unsettled weather is forecast across portions of the southwest Gulf of Mexico. The NHC continues to monitor this area. Their latest Tropical Weather Outlook forecasts a 50% chance of tropical cyclone development near the Bay of Campeche within the next 5 days. Regardless of organized tropical cyclone development, medium-range guidance brings this system northward by the end of the week. Its surrounding field of tropical moisture is expected to spread northward across the Gulf Coast into the Deep South. With resultant moisture advection via southerly low-level flow across Central AL, PoPs were increased for Saturday (30-40%) and Sunday (40-50%). 40/Sizemore && .AVIATION... 00Z TAF Discussion. Drier air was filtering into Central Alabama from the north. All 5 northern terminals will have VFR conditions throughout with little in the way of cloud cover. The cold front was between EET and MGM at this writing, and drier air is on the way for the southern sites too. But before then, VCTS will be installed the next hour or so as this convection moves by. Winds will become west to northwest and somewhat light overnight. On Tuesday, the pressure gradient increases and wind become north to northwest around 10kts, with a few gusts to near 20 kts. TOI has some missing observation data and will continue to be monitored for data issues. AMD NOT SKED may become necessary. Note: AMD NOT SKED until further notice at KASN due to ongoing equipment issues. 75 && .FIRE WEATHER... Scattered storms expected through the early evening across areas along and south of I-20. Drier air low level air will work into Alabama from TN tonight and into Wednesday. This will result in rain free conditions Tuesday through Thursday with minimum RH values of 35-40% each day. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 67 89 61 86 61 / 10 0 0 0 0 Anniston 69 90 62 86 63 / 10 10 0 0 0 Birmingham 69 91 64 87 64 / 10 0 0 0 0 Tuscaloosa 69 93 65 88 66 / 10 0 0 0 0 Calera 70 91 65 87 66 / 20 10 0 0 0 Auburn 71 91 65 87 65 / 40 10 10 0 0 Montgomery 72 95 66 91 66 / 40 10 10 10 0 Troy 72 95 67 90 65 / 40 20 10 10 0 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, Jun 14, 10:31 AM CDT, 9 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 1031 AM CDT Mon Jun 14 2021 ALZ011>015-017>050-151845- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 1031 AM CDT Mon Jun 14 2021 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. Scattered to perhaps numerous showers and storms are expected to develop during the afternoon hours today across Central Alabama. Isolated damaging winds up to 60mph are possible with stronger storms. Areas along and south of a line from Pickens to Cleburne County have the best isolated severe storm chance. The severe storm threat is expected to subside after sunset this evening. Minor flooding continues along the Tombigbee River basin. Please see River Flood Statements for the latest information. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Minor flooding is expected to continue along portions of the Tombigbee River basin through Saturday. Please see River Flood Statements for specific details. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is not expected at this time.
In the hours before
Special weather statement, Jun 14, 5:46 PM CDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Birmingham AL
546 PM CDT Mon Jun 14 2021
ALZ035-041-042-044-142315-
Chilton AL-Autauga AL-Lowndes AL-Montgomery AL-
546 PM CDT Mon Jun 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR AUTAUGA...SOUTHEASTERN CHILTON...
NORTHERN LOWNDES AND WEST CENTRAL MONTGOMERY COUNTIES UNTIL 615 PM
CDT...
At 545 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from near Verbena to near
Hayneville. These storms were nearly stationary.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Southwestern Montgomery, Prattville, Millbrook, Clanton, Mosses,
Hayneville, Deatsville, Autaugaville, White Hall, Gordonville,
Billingsley, Lowndesboro, Booth, Mulberry, Marbury, Vida Junction,
Autauga County Airport, Verbena, Pooles Crossroads and Manack.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3215 8682 3279 8675 3280 8644 3278 8641
3215 8641
TIME...MOT...LOC 2245Z 211DEG 2KT 3272 8655 3221 8657
25/OwenSpecial weather statement, Jun 14, 5:48 PM CDT, 1 hour 57 minutes before
Special Weather Statement National Weather Service Birmingham AL 548 PM CDT Mon Jun 14 2021 ALZ030-142315- Sumter AL- 548 PM CDT Mon Jun 14 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SUMTER COUNTY UNTIL 615 PM CDT... At 547 PM CDT, Doppler radar was tracking a strong thunderstorm over Kinterbish, or near Cuba. This storm was nearly stationary. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... York, Cuba, Kinterbish, Old Mallard Airport, Bellamy, I 20 Welcome Center At Cuba, Ward, Whitfield and Lilita. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3254 8839 3248 8808 3231 8809 3231 8842 TIME...MOT...LOC 2247Z 211DEG 2KT 3236 8831 25/Owen
Special weather statement, Jun 14, 5:59 PM CDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Birmingham AL
559 PM CDT Mon Jun 14 2021
ALZ035-041-142330-
Chilton AL-Autauga AL-
559 PM CDT Mon Jun 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN AUTAUGA AND
SOUTHEASTERN CHILTON COUNTIES UNTIL 630 PM CDT...
At 558 PM CDT, Doppler radar was tracking a strong thunderstorm near
Verbena, or 10 miles south of Clanton. This storm was nearly
stationary.
Pea size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Clanton, Billingsley, Marbury, Verbena, Cooper and New Prospect.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3264 8672 3282 8664 3275 8641 3273 8641
3258 8651
TIME...MOT...LOC 2258Z 211DEG 2KT 3270 8657
25/OwenSpecial weather statement, Jun 14, 6:28 PM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Birmingham AL
628 PM CDT Mon Jun 14 2021
ALZ042-150015-
Lowndes AL-
628 PM CDT Mon Jun 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LOWNDES COUNTY UNTIL
715 PM CDT...
At 627 PM CDT, Doppler radar was tracking a strong thunderstorm near
Beechwood, or near Mosses. This storm was nearly stationary.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Mosses, Gordonville, Beechwood, Mount Willing, Clover Hill and
Fostoria.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3205 8686 3205 8688 3219 8676 3211 8658
3196 8662 3196 8686
TIME...MOT...LOC 2327Z 027DEG 3KT 3209 8671
25/OwenSpecial weather statement, Jun 14, 6:44 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Birmingham AL
644 PM CDT Mon Jun 14 2021
ALZ036-150015-
Coosa AL-
644 PM CDT Mon Jun 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COOSA COUNTY UNTIL
715 PM CDT...
At 644 PM CDT, Doppler radar was tracking a strong thunderstorm over
Unity, or near Weogufka. This storm was nearly stationary.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Rockford, Weogufka, Lyle, Dollar, Unity, Marble Valley, Moriah,
Strickland Crossroads, Bentleyville, Mitchell Lake, Lay Lake and
Paint Creek.
LAT...LON 3288 8620 3286 8646 3287 8647 3291 8649
3293 8651 3308 8650 3308 8627
TIME...MOT...LOC 2344Z 355DEG 3KT 3301 8638
25/OwenSpecial weather statement, Jun 14, 7:45 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Birmingham AL
745 PM CDT Mon Jun 14 2021
ALZ037-045-150115-
Tallapoosa AL-Macon AL-
745 PM CDT Mon Jun 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MACON AND SOUTH
CENTRAL TALLAPOOSA COUNTIES UNTIL 815 PM CDT...
At 744 PM CDT, Doppler radar was tracking a strong thunderstorm near
Liberty City, or near Tallassee, moving south at 20 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Tuskegee, Tallassee, Notasulga, Franklin, Liberty City, Reeves
Airport, Lake Tuskegee, Tallapoosa City, Yates Dam, Uphapee Creek,
Reeltown, Moton Field Municipal Airport and Yates Reservoir.
LAT...LON 3240 8589 3245 8589 3245 8588 3247 8587
3248 8585 3248 8588 3250 8589 3261 8589
3262 8570 3258 8570 3258 8567 3243 8561
TIME...MOT...LOC 0044Z 356DEG 16KT 3255 8579
25/OwenThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 9:46 PM CDT | Special Weather Statement | BMX | Coosa | 29 min |
| Jun 15, 5:14 PM CDT | Special Weather Statement | BMX | Macon | 46 min |
| Jun 15, 5:59 PM CDT | Special Weather Statement | BMX | Russell | 46 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.